Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Mobile, AL

July 10, 2012Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 10, 2012, 12:00 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 12:00 PM CDT (17:00 UTC)
Expired
Jul 10, 2012, 12:45 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS84 KMOB 101700
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM CDT TUE JUL 10 2012

MSZ067-075-076-101745-
WAYNE MS-PERRY MS-GREENE MS-
1200 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GREENE...PERRY AND 
WAYNE COUNTIES IN SOUTHERN MISSISSIPPI...

* UNTIL 1245 PM CDT

AT 1159 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TALLAHALA TO ROYCE...MOVING
NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A FEW GUSTS TO 
AROUND 35 MPH HAVE ALREADY BEEN MEASURED WITH THESE STORMS.

LAT...LON 3144 8914 3144 8895 3181 8895 3183 8894
      3184 8874 3144 8845 3112 8843 3101 8887
      3135 8915
TIME...MOT...LOC 1700Z 226DEG 33KT 3147 8912 3107 8880

$$

08-LAMERS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:20 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 10, 10:20 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL
1020 AM CDT TUE JUL 10 2012

.SYNOPSIS...
13 UTC SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY ACROSS THE MID
SOUTH AND INTO THE CAROLINA PIEDMONT. SOUTHERLY WINDS SOUTH OF THIS
BOUNDARY AROUND A HIGH PRESSURE AREA NEAR THE FLORIDA PENINSULA IS
INCREASING LOW LEVEL MOISTURE SIGNIFICANTLY THIS MORNING.
OBSERVATIONS SHOW A POOL OF 75 PLUS DEGREE DEWPOINTS NOT FAR OFF THE
ALABAMA COASTLINE.

UPPER AIR DATA FROM 12 UTC CONTINUES TO SHOW THE PERSISTENT WEAK
UPPER LOW CENTERED ABOUT NEAR JACKSON MS. THIS DISTURBANCE WILL
COMBINE WITH A LARGE DEEP LAYER MOISTURE PLUME TO GENERATE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION.

.NEAR TERM...
THIS UPPER LEVEL LOW MOVING EASTWARD FROM LOUISIANA INTO ALABAMA. AS
A RESULT...NEW ORLEANS IS ALREADY EXPERIENCING SHOWERS ACROSS THEIR
ENTIRE REGION. THIS WILL SPREAD SHOWERS AND THUNDERSTORMS INTO IN
OUR REGION LATER TODAY WITH GUSTY WINDS AND POTENTIALLY SMALL HAIL.
THE TEMPERATURES TODAY WILL BE IN THE HIGH 80S TO MID 90S ALL ACROSS
OUR AREA.

VISIBLE SATELLITE AND RADAR DATA SHOW THE CONVECTIVE CLUSTER OF
STORMS JUST NORTH OF NEW ORLEANS MOVING NORTHEAST ACROSS LAKE
PONTCHARTRAIN TOWARD SOUTHEASTERN MISSISSIPPI. THE CONVECTIVE
OUTFLOW FROM THESE STORMS WILL ONLY SERVE TO PROVIDE ENHANCED
CONVERGENCE AND LEAD TO ADDITIONAL STORM DEVELOPMENT LATER THIS
MORNING AND ESPECIALLY THIS AFTERNOON AS THE BOUNDARY MOVES INTO A
PROGRESSIVELY MORE UNSTABLE AIRMASS ACROSS SOUTHEASTERN MISS AND
INTO SOUTHWESTERN ALABAMA. MODIFIED 12 UTC SOUNDING DATA CONFIRMS
THE POTENTIAL FOR MODERATE TO SIGNIFICANT INSTABILITY THIS AFTERNOON
WITH SBCAPES LIKELY IN THE 2500 J/KG TO 3000 J/KG RANGE. THIS IS WHY
THE CURRENT THINKING IS FOR SMALL HAIL AND GUSTY WINDS THIS
AFTERNOON...SO ADDED THIS INTO THE ONGOING FORECASTS. ALSO INCREASED
RAIN CHANCES INTO THE LIKELY CATEGORY...AROUND 60 PERCENT...AND THIS
MAY NEED TO BE UPDATED LATER THIS AFTERNOON SHOULD CONVECTIVE TRENDS
SUPPORT MORE STORM ORGANIZATION.

&&

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO
DEVELOP LATE THIS MORNING AND COULD AFFECT THE TAF SITES WITH SOME
BRIEF IFR OR MVFR AND GUSTY WINDS...PARTICULARLY MOB AND BFM. CHANCE
FOR STORMS IN THE AFTERNOON SEEMS TO BE HIGHER AT PNS...AS EARLIER
ACTIVITY AROUND MOBILE WILL LIKELY STABILIZE THE ATMOSPHERE A BIT.
FOR AIRCRAFT FLYING IN OR OUT OF ANY OF THE THREE TERMINALS...EXPECT
SCT-NUM TSRA AROUND MUCH OF THE REGION THROUGH SUNSET. ANY STORMS
SHOULD START TO DIMINISH IN THE EVENING HOURS.

&&

.MARINE...LITTLE CHANGE THIS MORNING TO THE COASTAL WATERS FORECAST
ASIDE FROM ADDING MENTION OF WATERSPOUTS THIS MORNING NEAR THE COAST
AND INTO MOBILE BAY. WINDS AND SEAS WILL REMAIN GENERALLY LOW
OUTSIDE THE SEA BREEZE ZONE. LOCALIZED INCREASES IN WINDS AND SEAS
ARE EXPECTED IN AND NEAR STRONG SHOWERS AND THUNDERSTORMS TODAY.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

AVIATION...LAMERS
REST OF DISCUSSION...GODSEY/GUBA
Hazardous weather outlook, Jul 10, 4:57 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
457 AM CDT TUE JUL 10 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
457 AM CDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. GUSTY
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.

NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH EARLY NEXT WEEK. GUSTY STRAIGHT WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THE
STRONGER THUNDERSTORMS.

NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630-650-655-670-675-111200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
457 AM CDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MOST PREVALENT
DURING THE MORNING AND OVERNIGHT HOURS...WILL BRING THE RISK FOR
STRONG GUSTY WINDS...LOCALLY HIGH SEAS...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS. A FEW WATERSPOUTS ARE ALSO POSSIBLE.

NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MARINE
AREA THROUGH EARLY NEXT WEEK. SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING...AND POTENTIALLY A
FEW WATERSPOUTS.

NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

In the hours before

Local storm report, Jul 10, 10:15 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1015 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     WATER SPOUT      5 W FAIRHOPE            30.54N 87.95W
07/10/2012                   BALDWIN            AL   ASOS

            KBFI AIRPORT WEATHER OBSERVER REPORTED A WATERSPOUT OVER MOBILE
            BAY. NUMEROUS REPORTS AND PICTURES OF THE WATERSPOUT RECEIVED
            FROM THE PUBLIC.
&&

LERICOS
Local storm report, Jul 10, 10:17 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1017 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     WATER SPOUT      5 W FAIRHOPE            30.54N 87.95W
07/10/2012                   BALDWIN            AL   ASOS

            KBFM AIRPORT WEATHER OBSERVER REPORTED A WATERSPOUT OVER MOBILE
            BAY. NUMEROUS REPORTS AND PICTURES OF THE WATERSPOUT RECEIVED
            FROM THE PUBLIC.
&&

LERICOS
Local storm report, Jul 10, 10:25 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1025 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     WATER SPOUT      5 W FAIRHOPE            30.54N 87.95W
07/10/2012                   BALDWIN            AL   ASOS

            KBFM AIRPORT WEATHER OBSERVER REPORTED A WATERSPOUT OVER MOBILE
            BAY. NUMEROUS REPORTS AND PICTURES OF THE WATERSPOUT RECEIVED
            FROM THE PUBLIC.
&&

LERICOS
Special weather statement, Jul 10, 10:37 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1037 AM CDT TUE JUL 10 2012

MSZ078-101615-
STONE MS-
1037 AM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR STONE COUNTY IN
SOUTHERN MISSISSIPPI...

* UNTIL 1115 AM CDT

AT 1031 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
LUMBERTON TO BAY ST. LOUIS...MOVING NORTHEAST AT 25 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3091 8934 3092 8914 3091 8912 3068 8900
      3068 8924 3065 8925 3065 8934 3091 8935
TIME...MOT...LOC 1536Z 245DEG 22KT 3091 8953 3027 8927

08
Special weather statement, Jul 10, 12:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM CDT TUE JUL 10 2012

MSZ067-075-076-101745-
WAYNE MS-PERRY MS-GREENE MS-
1200 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GREENE...PERRY AND
WAYNE COUNTIES IN SOUTHERN MISSISSIPPI...

* UNTIL 1245 PM CDT

AT 1159 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TALLAHALA TO ROYCE...MOVING
NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A FEW GUSTS TO
AROUND 35 MPH HAVE ALREADY BEEN MEASURED WITH THESE STORMS.

LAT...LON 3144 8914 3144 8895 3181 8895 3183 8894
      3184 8874 3144 8845 3112 8843 3101 8887
      3135 8915
TIME...MOT...LOC 1700Z 226DEG 33KT 3147 8912 3107 8880

08-LAMERS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:53 AM CDTSpecial Marine WarningMOB52 min
Jul 10, 8:57 AM CDTTornado WarningMOBBaldwin24 min
Jul 10, 9:36 AM CDTSpecial Marine WarningMOB39 min
Jul 10, 2:12 PM CDTSpecial Weather StatementMOBConecuh63 min
Jul 10, 3:08 PM CDTSpecial Weather StatementMOBCovington52 min
Jul 10, 5:38 PM CDTSpecial Marine WarningMOB82 min
Jul 10, 3:39 PM CDTSpecial Weather StatementMOBSanta Rosa66 min
Jul 10, 10:37 AM CDTSpecial Weather StatementMOBStone38 min
Jul 10, 12:44 PM CDTSpecial Weather StatementMOBWayne46 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.